Abstract

In this note we consider the chord (secant) method and the Steffensen method for solving polynomial operators of degree 2 on Banach spaces, \(F:X\rightarrow Y\).

The convergence conditions in this case are simplified, as the divided difference of order 3 is the null trilinear operator.

As particular cases, we study the eigenproblem for quadratic matrices and integral equations of Volterra type.

We obtain semilocal convergence results, which show the r-convergence orders of the iterates.

Authors

Emil Cătinaş
(Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy)

Ion Păvăloiu
(Tiberiu Popoviciu Institute of Numerical Analysis, Romanian Academy)

Keywords

chord/secant method; Steffensen method; polynomial operator equation of degree 2 on Banach spaces; divided differences; eigenproblem for quadratic matrices; integral equations of Volterra type; semilocal convergence; r-convergence order.

Cite this paper as:

E. Cătinaş, I. Păvăloiu, On some interpolatory iterative methods for the second degree polynomial operators (I), Rev. Anal. Numér. Théor. Approx., 27 (1998) no. 1, pp. 33-45.

PDF

Scanned paper (soon).

Latex version of the paper (soon).

About this paper

Publisher Name

Editions de l’Academie Roumaine

Print ISSN

1222-9024

Online ISSN

2457-8126

MR

?

ZBL

?

Google Scholar citations

References

Paper in html format

References

[1] M. P. Anselone and ‘.L. Rall, The solution of characteristic value-vector problems by Newton method, Numer. Math. ll (1968), pp. 38-45.

[2] I.K. Argyros, Quadratic equations and applications to Chandrasekhar’s and related equations, Bull. Austral. Math. Soc. 38 (1988), pp. 275-292.

[3] E. Cătinaș and I. Păvăloiu, On the Chebyshev method for approximating the eigenvalues of linear operators, Rev. Anal. Numer. Theor. Approx., 25, 1-2 (1996), pp. 43-56.
post

[4] E. Cătinaș and I. Păvăloiu, On a Chebyshev-type method for approximating the solutions of polynomial operator equations of degree 2, Proceedings on International conference on Approximation and Optimization, Cluj-Napoca, July 29 – August 1, 1996, Vol. 1, pp.219-226.

[5] F. Chatelin, Valeurs propres de matrices, Mason, Paris-Milan-Barcelone-Mexico, 1988.

[6] P. G. Ciarlet, Introduction a l’analyse numerique matricielle et a l’optimisation, Mason, Paris-Milan Barcelone Mexico, 1990.

[7] L. Collatz, Functionalanalysis und Numerische Mathematik, Springer-Verlag, Berlin-Gottingen-Heidelberg, 1964.

[8] A. Diaconu, On the convergence of an iterative method of Chebyshev type, Rev. Anal. Numer. Theor. Approx., 24 (I995) 1-2, pp. 91-102.
paper on the journal website

[9] A. Diaconu and I. Păvăloiu,  Sur quelques methodes iteratives pour la resolution des equations operationnelles, Rev. Anal. Numer. Theor. Approx., 1 (1972) 1, pp. 45-61.
post

[10] V.S. Kartîșov and F. L. Iuhno, O nekotorîh Modifikațiah Metoda Niutona dlea Resenia Nelineinoi spektralnoi Yadaci, J. Vîcisl. matem. i matem. fiz. 33, 0 (1973), pp. 1403-1409.

[11] I. Lazăr, On a Newton-type method, Rev. Anal. Numer. Theor. Aprox., 23, 2 (1994), pp. 167-174.
paper on the journal website

[12] J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York. 1970.

[13] I. Păvăloiu, Sur les procedes iteratifs a un ordre eleve de convergence, Mathematica (Cluj) 12, (35), 2 (1970) pp. 309-324.
post

[14] I. Păvăloiu, Introduction in the Approximation Theory for the solutions of Equations, Ed. Dacia, Cluj-Napoca, I986 (in Romanian).
post

[15] I. Păvăloiu, Observations concerning some approximation methods for the solutions of operator equations, Rev. Anal. Numer. Theor. Approx. 23, 2 (1994), pp.185-196.
post

[16] I. Păvăloiu, Approximation of the root of equations by Aitken-Steffensen-type monotonic sequences, Calcolo, 32, 1-2 January-June, 1995, pp. 69-82.
CrossRef (DOI), post

[17] R. A. Tapia and L. D. Whitley, The projected Newton method has order 1+√2 for the suymmetric eigenvalue problem, SIAM J. Numer. Anal. 25, 6(l988), pp. 1316-1382.

[18] F.J. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall Inc., Englewood Clilfs, N. J., 1964.

[l9] S. Ul’m, On the iterative method with simultaneous approximation of the inverse of the operator, Izv. Acad. Nauk. Estonskoi S.S.R. 16,4 (1967), pp. 403-411.

[20] T. Yamamoto, Error bounds for computed eigenvalues and eigenvectors, Numer. Math.34, (1980),pp. 189-199.

Related Posts

Menu